Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 59, NWS Paducah, KY

May 2, 2011Wayne County, White County, Illinois

NWS Paducah, KY issued this river flood warning at May 2, 2011, 9:16 AM CDT for Wayne County, White County, Illinois. It took effect at May 3, 2011, 3:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 2, 2011, 9:16 AM CDT (14:16 UTC)
In effect from
May 3, 2011, 3:00 PM CDT
Expired
May 3, 2011, 9:18 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties Wayne County, IL, White County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skillet Fork River at Wayne City (WYNI2). The gauge peaked at 14.89 ft at May 3, 2011, 4:00 PM CDT.

actionminormoderate101505/0205/0305/0405/05
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03380500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at May 2, 4:30 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 2, 4:30 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT MON MAY 2 2011

.DISCUSSION...
OUR LATEST BAND OF HEAVY RAINS ARE PUSHING SLOWLY EASTWARD THROUGH
THE AREA. RAINFALL AMOUNTS OVER 2 INCHES IN THE LAST 24 HOURS HAVE
CAUSED THE RIVERS TO CLIMB IN MANY LOCATIONS. IN SOME CASES LIKE THE
PATOKA AT PRINCETON INDIANA...AND THE BIG MUDDY AT MURPHYSBORO NEW
RECORDS HAVE BEEN SET. ALSO HAVE THE ENTIRE AREA IN A FLASH FLOOD
WARNING.

SINCE WE HAVE BEEN IN WARNING MODE FOR AWHILE NOW...THE DAY SHIFT
APPARENTLY KILLED THE FLASH FLOOD WATCH...SO WILL NOT RE-ISSUE. THE
00Z MODELS ALL SHIFT THE 850MB FRONTAL ZONE SOUTHWARD THROUGH MUCH
OF THE AREA TODAY...WHICH SHOULD REALLY CONFINE THE THUNDER AND
INTENSE CONVECTIVE RAINFALL TO THE SOUTHEASTERN THIRD OF THE AREA
TODAY...AND TO THE SOUTH OF THE ENTIRE AREA TONIGHT AND TUESDAY.
THERE WILL STILL BE SUBSTANTIAL RAINFALL IN THE NEXT 24-30
HOURS...JUST NOT ADDING UP AS QUICKLY. ADDITIONAL RAINFALL USING HPC
QPF GIVES 2-2.5 INCHES OVER MUCH OF WEST KENTUCKY...TAPERING TO
AROUND .75 NEAR KMVN IN SOUTHERN ILLINOIS.

NORTHERN PORTIONS OF SOUTHERN ILLINOIS WILL SEE A SIGNFICANT BREAK
IN THE PRECIPITATION THROUGH THE MORNING HOURS...BUT NEXT ROUND
APPEARS TO ALREADY BE GETTING GOING OVER NORTHEAST TEXAS. WOULD
EXPECT THAT SHOWERS AND THUNDERSTORMS WILL BE SURGING BACK INTO AT
LEAST SOUTHEAST MISSOURI BY NOON...THEN ACROSS THE REMAINDER OF THE
AREA THROUGH THE AFTERNOON. WILL LIKELY SEE FAIRLY CONTINUOUS RAIN
THROUGH TONIGHT...AS THE MAIN MID/UPPER LEVEL LOW/TROUGH FINALLY
PUSHES INTO THE REGION. THE 00Z MODELS DO NOT WRAP UP THE LOW AS
MUCH AS LAST NIGHTS RUNS...SO THEY ACTUALLY HAVE TRENDED FASTER WITH
THE BACK EDGE OF THE PRECIPITATION TUESDAY.

&&

.AVIATION...
WITH THE SURFACE BOUNDARY EXPECTED TO REMAIN ALONG AND JUST SOUTH
OF THE KPAH/KOWB TAF SITES...PROLONGED MVFR CEILINGS AND
VISIBILITIES WILL DOMINATED THE FIRST 12-14 HOURS OF THIS FORECAST
PERIOD. DEPENDING ON THE MOVEMENT OF THE FRONTAL
BOUNDARY...KPAH/KOWB COULD SEE VFR CONDITIONS AFTER 14Z MONDAY.
FURTHER NORTH...IFR/LIFR CEILINGS WILL DOMINATE NEAR KCGI/KEVV TAF
SITES...AS STABILIZATION AT THE LOWER LEVELS ALLOWS FOR THERMAL
STRATIFICATION FOR ENHANCED CEILING DEVELOPMENT BETWEEN THE SURFACE
AND 925-850 MB FRONTAL BOUNDARY AND SLOPE. GIVEN THE FACT THAT
PRECIPITATION CHANCES WILL BE HIGH THROUGH THE ENTIRE FORECAST
PERIOD...AN ATTEMPT WAS MADE TO FOCUS ON THE MEAN VISIBILITY LEVEL
AND BEST TIME PERIOD FOR CONCENTRATED THUNDERSTORM DEVELOPMENT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DRS
Hazardous weather outlook, May 2, 5:03 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
503 AM CDT MON MAY 2 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
503 AM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF MODERATE TO HEAVY RAINFALL WILL SLOWLY PUSH EAST OUT OF
WEST KENTUCKY AND SOUTHWEST INDIANA THIS MORNING...WHILE THE NEXT
ROUND PUSHES INTO SOUTHEAST MISSOURI BY MIDDAY. THE NEXT ROUND
WILL SPREAD OVER THE ENTIRE AREA THIS AFTERNOON AND WILL LIKELY
CONTINUE THROUGH THE NIGHT. ANOTHER TWO TO TWO AND A HALF INCHES
WILL BE POSSIBLE OVER THE MISSOURI BOOT HEEL AND MUCH OF WEST
KENTUCKY BEFORE IT COMES TO AN END TUESDAY MORNING. THE FORECAST
RAINFALL AMOUNTS TAPER DOWN TO THREE QUARTERS OF AN INCH IN THE MT
VERNON ILLINOIS AREA.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF A DONIPHAN
MISSOURI TO OWENSBORO KENTUCKY LINE THIS MORNING. THE THUNDERSTORM
POTENTIAL WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS WEST
KENTUCKY THROUGH THE AFTERNOON. SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME.

THE FLOODING SITUATION THROUGHOUT THE REGION WILL CONTINUE TO
DETERIORATE THROUGH TONIGHT. SIGNIFICANT FLOODING PROBLEMS
PERSIST ACROSS MUCH OF THE QUAD STATE AREA. PLEASE REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CHANCES OF THUNDERSTORMS ARE FORECAST DAILY FROM THURSDAY
THROUGH NEXT WEEKEND. AT THIS TIME...SEVERE WEATHER IS NOT
ANTICIPATED. BRIEF...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE.

MODERATE TO MAJOR AND EVEN RECORD FLOODING WILL PERSIST FOR MUCH
OF THE WEEK ALONG MOST RIVERS ACROSS THE AREA. PLEASE REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AS WELL AS RAINFALL
AMOUNTS.

DRS

In the hours before

Local storm report, May 2, 6:29 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
629 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLOOD            5 NW EVANSVILLE         38.04N 87.61W
05/02/2011                   VANDERBURGH        IN   EMERGENCY MNGR

            TRAILER PARKS -2- FLOODING IN NW VB COUNTY... AT WYOMING
            AND ST JOSEPH AV - NOW HAS ABOUT 4 FT OF WATER. AT
            WESTBROOK AND MILL CREEK ESTATES HAD ABOUT 2 1/2 FT OF
            WATER EARLIER BUT WENT DOWN IN ABOUT AN HOUR.

&&

DP
Local storm report, May 2, 6:59 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLOOD            EVANSVILLE              37.98N 87.54W
05/02/2011                   VANDERBURGH        IN   EMERGENCY MNGR

            STREETS CLOSED IN EVANSVILLE -2- DUE TO FLOODING. 1-
            FIRST AV S OF DIAMOND. 2- MORGAN AV -SR 66- CLOSED FROM
            GREEN R RD TO OAK HILLM RD

&&

DP
Local storm report, May 2, 7:04 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
704 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     FLOOD            5 N PROVIDENCE          37.47N 87.75W
05/02/2011                   WEBSTER            KY   LAW ENFORCEMENT

            HWY 109 CLOSED 5 MI N OF PROVIDENCE. DOWN TO ONE LANE AT
            BRIDGE S OF TOWN.

&&

DP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:36 PM CDTFlash Flood WarningPAHHenderson, Union7 hr
May 2, 1:09 AM CDTFlash Flood WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, Livingston and 1 more6 hr
May 2, 2:33 AM CDTFlash Flood WarningPAHCaldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 9 more6 hr
May 2, 4:38 AM CDTFlash Flood WarningPAHHenderson, Union3 hr
May 2, 3:30 PM CDTFlash Flood WarningPAHLivingston12 hr
May 1, 9:25 PM CDTFlash Flood WarningPAHAlexander, Franklin, Jackson, Jefferson, Johnson, Perry and 3 more7 hr
May 2, 10:00 AM CDTFlash Flood WarningPAHAlexander6 hr
May 2, 2:34 PM CDTFlash Flood WarningPAHAlexander48 hr
May 1, 8:47 PM CDTRiver Flood WarningPAHRipley52 hr
May 1, 11:43 PM CDTFlash Flood WarningPAHButler, Stoddard, Wayne36 hr
May 1, 11:46 PM CDTFlash Flood WarningPAHButler, Stoddard, Wayne36 hr

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.